Dépôt numérique
RECHERCHER

A review of bivariate gamma distributions for hydrological application.

Yue, Sheng; Ouarda, Taha B. M. J.; Bobée, Bernard (2001). A review of bivariate gamma distributions for hydrological application. Journal of Hydrology , vol. 246 , nº 1-4. p. 1-18. DOI: 10.1016/S0022-1694(01)00374-2.

Ce document n'est pas hébergé sur EspaceINRS.

Résumé

A univariate gamma distribution is one of the most commonly adopted statistical distributions in hydrological frequency analysis. A bivariate gamma distribution constructed from specified gamma marginals may be useful for representing joint probabilistic properties of multivariate hydrological events such as floods and storms. This article presents a review of various bivariate gamma distribution models that are constructed from gamma marginals. Advantages and limitations of each of these models are pointed out. Applicability of a few bigamma distributions whose gamma marginal distributions have different scale and shape parameters is investigated. The dependence of these models is directly or indirectly measured via the Pearson's product-moment correlation coefficient. The scale and shape parameters of the models are estimated from their marginal distributions by the method of moments. Results indicate that these bigamma distribution models will be useful for describing the joint probability distribution of two correlated random variables with gamma marginals.

Type de document: Article
Mots-clés libres: gamma distribution; bivariate gamma distribution; joint distribution; marginal distribution; correlation; multivariate frequency analysis
Centre: Centre Eau Terre Environnement
Date de dépôt: 11 janv. 2021 16:49
Dernière modification: 11 janv. 2021 16:49
URI: http://espace.inrs.ca/id/eprint/11103

Actions (Identification requise)

Modifier la notice Modifier la notice